Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 254, NWS Mobile, AL

November 15, 2006Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Nov 15, 2006, 1:06 PM CST for Okaloosa County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2006, 1:06 PM CST (19:06 UTC)
Expired
Nov 15, 2006, 2:00 PM CST
In force
54 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 9:54 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 151906
SVRMOB
FLC091-152000-
/O.NEW.KMOB.SV.W.0254.061115T1906Z-061115T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
106 PM CST WED NOV 15 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  OKALOOSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 200 PM CST

* AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
  GALLIVER...OR ABOUT 13 MILES NORTH OF NAVARRE...AND MOVING
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRESTVIEW AND MILLIGAN BY 115 PM CST
  CRESTVIEW AIRPORT AND DEERLAND BY 120 PM CST
  DORCAS BY 125 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3082 8678 3049 8679 3064 8642 3098 8641

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 10:31 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Nov 15, 10:31 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1031 AM CST WED NOV 15 2006

.UPDATE...WE NOW HAVE TORNADO WATCH BOX 858 IN EFFECT THROUGH 03Z -
9 PM LOCAL. THIS WATCH REPLACES 853 AND 854.

DEEP UPPER LEVEL TROF INTO TEXAS THIS MORNING HAS PRODUCED A
DIVERGENT ORIENTATION IN THE HEIGHT FIELD ALOFT OVER THE AREA.
WITHIN THIS ZONE...FORECAST AREA IS UNDER THE INFLUENCE OF THE FAVORED
RIGHT REAR QUADRANT OF A 100-120 KNOT UPPER LEVEL JET STREAK. THIS
SUPPORTS DEEP LIFT IN THE WARM SECTOR AHEAD OF A SHARP COLD FRONT
MOVING EASTWARD THROUGH LOUISIANA. LATEST VERTICAL WIND PROFILES FROM
AREA SOUNDINGS SHOW VEERING WINDS IN THE LOW LEVELS WITH A 50 KNOT
LOW LEVEL SOUTHWESTERLY JET ACTING TO INCREASE STORM RELATIVE
HELICITIES TO VALUES THAT SUPPORT DEEP AND PERSISTENT ROTATING STORM
UPDRAFTS. THUS...TORNADOES ARE POSSIBLE IN THIS TYPE OF ENVIRONMENT
THROUGH THE DAY. ANOTHER THREAT WILL BE TORRENTIAL RAINFALL THAT CAN
EASILY CAUSE PROBLEMS IN POOR DRAINAGE AND LOWER LYING AREAS SUCH AS
UNDERPASSES.

WE CONTINUE THE WIND ADVISORIES...COASTAL FLOOD WARNINGS AND MARINE
HEADLINES.  /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

     WIND ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...WIND ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     COASTAL FLOOD WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

MS...WIND ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING
     ZONES: AND MOBILE BAY.

     GALE WARNING UNTIL 2 AM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

     SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO 11 AM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA
     FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 15, 6:00 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST WED NOV 15 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
152000-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CST WED NOV 15 2006

...INCREASED TORNADO RISK FOR SOUTHEAST MISSISSIPPI...SOUTH ALABAMA
AND THE WESTERN FLORIDA PANHANDLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A STRONG LOW PRESSURE SYSTEM PASSING TO THE NORTH ACROSS TENNESSEE
TODAY WILL BRING A COLD FRONT ACROSS THE GULF COAST REGION THROUGH
TONIGHT.  NUMEROUS STRONG THUNDERSTORMS WILL AFFECT THE REGION
TODAY...AND SCATTERED SEVERE STORMS WILL BRING A SIGNIFICANTLY
INCREASED RISK FOR TORNADOES...DAMAGING WINDS...AND LARGE HAIL.  THE
SEVERE WEATHER THREAT WILL DIMINISH THIS EVENING AS THE COLD FRONT
SWEEPS TO THE EAST.

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WILL RESULT IN SOME MINOR
COASTAL FLOODING ALONG THE BAYS AND COASTLINE...AND WINDS WILL
INCREASE TO AROUND 35 KNOTS OVER THE OFFSHORE GULF WATERS RESULTING
IN GALE FORCE CONDITIONS THROUGH THIS EVENING AND A SIGNIFICANT
HAZARD FOR MARINE INTERSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS IN PROGRESS AND IS EXPECTED TO CONTINUE
THROUGH LATE AFTERNOON.

In the hours before

Local storm report, Nov 15, 8:39 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
839 AM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     NEEDHAM                 31.99N 88.34W
11/15/2006                   CHOCTAW            AL   EMERGENCY MNGR

            POWER LINES DOWN.

&&

JGG
Special weather statement, Nov 15, 9:29 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
929 AM CST WED NOV 15 2006

ALZ055>057-059-151615-
ESCAMBIA-CONECUH-MONROE-BUTLER-
929 AM CST WED NOV 15 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...CONECUH...
MONROE AND BUTLER COUNTIES...

AT 929 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTH OF BURNT CORN...AND MOVING NORTHEAST AT 45
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PINE ORCHARD...CHINA...MIDWAY...MIXONVILLE...DEANS AND AL 47 AND CR
29 ROADS THROUGH 1015 AM CST.

NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO INDICATED A THUNDERSTORM
NEAR JEDDO...AND MOVING NORTHEAST AT 50 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GOODWAY...MEGARGEL...REPTON...EXCEL...DREWRY...NICHBURG AND BERMUDA
THROUGH 1000 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL NOON CST WEDNESDAY FOR SOUTHWESTERN ALABAMA AND NORTHWEST
FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, Nov 15, 9:45 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
945 AM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     PERDIDO                 31.01N 87.63W
11/15/2006                   BALDWIN            AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN AROUND PERDIDO.

&&

JGG
Special weather statement, Nov 15, 12:37 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1237 PM CST WED NOV 15 2006

ALZ062-064-151930-
UPPER BALDWIN-LOWER BALDWIN-
1237 PM CST WED NOV 15 2006

...LINE OF STRONG THUNDERSTORMS OVER BALDWIN COUNTY...

AT 1233 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 5 MILES NORTH OF ROSINTON TO
5 MILES EAST OF ROBERTSDALE...TO NEAR SUMMERDALE...TO JUST WEST OF
FOLEY. THESE STORMS ARE MOVING EAST AT AROUND 50 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GATESWOOD...OAK...MIFLIN...ELBERTA...SEMINOLE...THROUGH 130 PM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Local storm report, Nov 15, 12:48 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1248 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     3 W EVERGREEN           31.43N 87.01W
11/15/2006                   CONECUH            AL   EMERGENCY MNGR

            10 HOMES DAMAGED MOSTLY FROM FALLING TREES. GENERALLY
            NEAR THE HIGHWAY 84 EXIT OF I-65.

1130 AM     TSTM WND DMG     4 W OPP                 31.28N 86.32W
11/15/2006                   COVINGTON          AL   EMERGENCY MNGR

            BARN DESTROYED...POWER LINES DOWN WEST OF OPP ALONG
            HIGHWAY 84. TREES DOWN AND HOMES DAMAGED JUST NORTH OF
            ANDALUSIA FROM A POSSIBLE TORNADO.

1210 PM     TSTM WND GST     PENSACOLA               30.42N 87.19W
11/15/2006  M60.00 MPH       ESCAMBIA           FL   OFFICIAL NWS OBS

            KPNS ASOS REPORTS 52KT OR 60MPH WIND GUST AT 1210 PM.

&&

JGG
Local storm report, Nov 15, 1:03 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
103 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     MILTON                  30.62N 87.03W
11/15/2006                   SANTA ROSA         FL   LAW ENFORCEMENT

            POWER LINES DOWN.

&&

JGG

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 8:58 PM CSTCoastal Flood WarningMOB24 hr
Nov 15, 2:42 AM CSTWind AdvisoryMOB10 hr
Nov 15, 6:49 AM CSTSpecial Marine WarningMOB116 min
Nov 15, 7:55 AM CSTSpecial Marine WarningMOB65 min
Nov 15, 9:30 AM CSTSpecial Marine WarningMOB90 min
Nov 15, 12:06 PM CSTTornado WarningMOBEscambia, Santa Rosa24 min
Nov 15, 12:25 PM CSTTornado WarningMOBOkaloosa25 min
Nov 15, 1:28 PM CSTTornado WarningMOBOkaloosa62 min
Nov 15, 2:03 PM CSTFlash Flood WarningMOBOkaloosa117 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.